Ohio, 2003Hail and Damaging Winds in Ohio, June 29, 2003
June 29, 2003 · NWS CLE · 8 events in 5 counties and zones
6 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $19,000
- Crop damage
- $15,000
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 29, 1:08 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 29, 1:08 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
208 PM EDT SUN JUN 29 2003
A FEW STRAY SHRA MOVG ACRS FA ATTM. HV FINALLY STARTED TO GET A
LTTL FILTERED SUNSHINE AND TEMPS HV CLIMBED TO NR 80 DEG. STL
CONCERNED ABT CONVECTION FIRING THE RMNDR OF AFT AND EVE. NOT AN
IDEAL SITUATION AS UPPER TROF AND 3H JET MAX OUT IN FNT OF LLVL
CONVERGENCE. CLDS HV SOMEWHAT LIMITED INSTABILITY AND WNDS HAVEN/T
COME UP AS MUCH AS EXCTD..BUT STL ENUF PLUSES FOR DVLPMNT TO JUSTIFY
CHC WORDG ALL AREAS FIRST HALF OF TGNT. SUM DVLPMENT NOTED PAST FEW
MINUTES W OF KIND AND WL KEEP FINGERS CROSSED THAT THINGS DON/T GET
OUT OF CONTROL.
BNDRY SHOULD STALL S OF FA ON MON. AIR SHOULD RMN FAIRLY UNSTABLE
WITH DWPTS REMAING ARND 60 DEG. GIVEN CLOSE PROXIMITY OF BNDRY WL
KEEP SML MENTION OF TSRA FAR SRN ZNS FOR MON AFT. AFTER MON...DRY WX
UNTIL THE END OF THE WEEK.
GUID TEMPS IN GD AGREEMENT AND WL AGN TDA.
.CLE...
OH...NONE
PA...NONE
KUBINA
Hazardous weather outlook, Jun 29, 4:20 AM EST, 12 hours 45 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-PAZ001>003-291115-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
520 AM EDT SUN JUN 29 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.
.DAY ONE...TODAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT AS A COLD FRONT CROSSES THE AREA. THE THREAT WILL
BEGIN IN NORTHWEST OHIO DURING THE EARLY AFTERNOON AND SPREAD EAST
ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA BY EVENING.
DAMAGING WINDS OF 58 MPH OR HIGHER ALONG WITH LARGE HAIL OF
THREE-QUARTERS OF AN INCH OR GREATER WILL BE THE MAIN THREATS FROM
ANY SEVERE STORMS THAT DEVELOP.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jun 29, 4:53 PM EST, 12 minutes before
OHZ027>029-036-037-047-292245-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
553 PM EDT SUN JUN 29 2003
...STRONG THUNDERSTORMS HEADED FOR MARION AND WYANDOT COUNTIES...
AT 550 PM NATIONAL WEATHER SERVICE DOPPLER RADARS SHOWED AN AREA
OF STRONG THUNDERSTORMS...MOVING GENERALLY EAST AT 30 MPH TOWARDS
MARION AND WYANDOT COUNTIES. OTHER COUNTIES IN THE PATH OF THESE
STORMS INCLUDE CRAWFORD...MORROW AND KNOX COUNTIES.
THESE STORMS WILL BE ACCOMPANIED BY GUSTY WINDS...DANGEROUS LIGHTNING
...HAIL AND SOME HEAVY RAIN. IF THREATEN WEATHER CONDITIONS ARE
SPOTTED...PLEASE TAKE COVER.
END/BC
Thunderstorm Wind, Marion
- When
- June 29, 5:05 PM EST
- Where
- Marion County, La Rue
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Crop damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -83.317
Thunderstorm winds downed several large tree limbs five miles north of La Rue. A wheat field in the same area was flattened.
Thunderstorm Wind, Wyandot
- When
- June 29, 5:30 PM EST
- Where
- Wyandot County, Nevada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.817, -83.133
Thunderstorm winds damaged a house.
Hail, Crawford
- When
- June 29, 5:40 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -82.983
Quarter size hail was observed.
Hail, Crawford
- When
- June 29, 5:48 PM EST
- Where
- Crawford County, Bucyrus
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.800, -82.983
Penny size hail was observed.
Hail, Crawford
- When
- June 29, 6:00 PM EST
- Where
- Crawford County, Galion
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.733, -82.783
Quarter size hail was observed.
Hail, Wayne
- When
- June 29, 6:50 PM EST
- Where
- Wayne County, Rittman
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -81.783
Penny size hail was observed.
Hail, Wayne
- When
- June 29, 7:06 PM EST
- Where
- Wayne County, Doylestown
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.967, -81.683
Penny size hail was observed.
Hail, Summit
- When
- June 29, 7:15 PM EST
- Where
- Summit County, Barberton
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.000, -81.633
Nickel size hail was observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, June 29 to 30, 2003$1.6 million · 1 event
- Tropical Storm and Flash Flooding in Mississippi, June 29 to 30, 2003$165,000 · 20 events
- Lightning Strikes in New York, June 29, 2003$125,000 · 2 events
- Damaging Wind and Lightning Strike in New York, June 29, 20031 injured · $50,000 · 75 kt wind · 2 events
- Flash Flooding and Hail in Kansas, June 29, 2003$50,000 · 0.88 in hail · 6 events
- Tornado in Florida, June 29, 2003$50,000 · F0 · 1 event
- Tornado in Florida, June 29, 2003$40,000 · F0 · 1 event
- Damaging Wind in Florida, June 29, 2003$25,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, June 29, 200355 kt wind · 6 events
- Damaging Winds in Michigan, June 29, 200350 kt wind · 4 events
- Hail and Damaging Wind in Colorado, June 29, 20031 in hail · 4 events
- Hail and Damaging Wind in Missouri, June 29, 20031 in hail · 4 events